Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

164 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes weight loss and loss of appetite while on Bupropion?

Answered by
Dr.
Dr. BR Hudda

General & Family Physician

Practicing since :2009

Answered : 2994 Questions

default
Posted on Fri, 23 Oct 2015 in Medicines and Side Effects
Question: I take 300mg of buproprion daily. one of the side effects is weight loss and loss of appetite, I have lost 30 lbs in the last 3 years without trying .the dr just put me on 50mcg of generic Synthroid rfor sluggish thyroid, do you think one is r esponsible for my chronic fatigue? would you suggest a substitute for bupropirion, I also take generic LEXAPRO FOR DEPRESSION?
doctor
Answered by Dr. BR Hudda 6 hours later
Brief Answer:
Verenicilline could be substitute drug for bupropion

Detailed Answer:
Hello
I share your concern
Weight loss might be related to bupropion, it may cause loss in appetite, vomiting and abdominal discomfort, but not so significantly. Alternative drug for bupropion could be verenicilline.

Chronic fatigue might be related to hypothyroidism or could be a side effects of lexapro and bupropion.

In my opinion you should modify your diet and lifestyle instead of changing it, since it's a well tolerated drug by you so you need not to change it upon this ground of weight loss.

Please write back to me what all medicines you are taking for heart and since how long
I would you to have lots of fresh fruits and vegetables
Exercise regularly
You should do yoga and meditation as well as relaxation exercises.

Hope this answers your question
Please feel free to ask for follow up
Best wishes
Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  
Treatment/Therapy
Medical Topics

Recent questions on  Synthroid

doctor1 MD

I take Synthroid 0.112 mg daily. May I safely take Actialin in addition. I had my tryroid killed at age 27 with radio active iodine at the age of 28. I am now 66, and recently my Doctor lowered my Synthroid from 0.150 mg so that it would not overtax my organs?

doctor1 MD

I am 65 yrs. of age and both my cholesterol and triglycerides are elevated. Total cholesterol is 257. Triglycerides are 158. HDL cholesterol is 55. The dr. threw a sample of Crestor to me and gave me a prescription as well. I threw the Crestor in the trash. Started taking Cholestoff *Complete* which is for both dietary and genetic high cholesterol (made from plants) and am suppose to take two twice daily before meals. Also am eating 3/4 cup of Quaker Oat Meal w/ cinnamon sprinkled heavily over it each day and am on a low fat diet. Have been told that niacin also helps bring down cholesterol and am wondering if you would recommend taking it. I also take fish oil daily. Am interested in natural products for lowering it. Haven t been exercising appropriately and need to do that. Both of my parents had normal cholesterol levels but my grandmother passed due to a stroke. What is your recommendation and am I on the correct path? I am totally against statins due to their many side effects. I take medication for thyroid which is Synthroid and have no other major medical problems. Thank you very much

doctor1 MD

I am hypothyroid, have been since age 20. been on synthroid since then current dose 0.112mg. Did recent blood work. lymphocytes % 0.194 (range is 0.250-0.400) TSH is 2.18mUI/L FT4 is13.6pmol/L and FT3 3.7pmol/L. doctor since called me to see her in office. Should I be concerned?

doctor1 MD

I had a baby 18 months ago and previous to that suffered from Hyperthyroid due to a virus. I was suffering from significant tachycardia and excessive sweating at that time. RAI Uptake was done etc, Virus resolved rendering my thyroid now Hypoactive for the last 4 years. I am currently taking Synthroid 150mcg. I have been a runner my entire life however first trimester complications caused that to cease. I am not just getting back into it and training for a half marathon. I have noted that my heart rate even after 5 minutes of running is around 186 bpm. I went to my GP to have my TSH and T4 checked to be sure I wasn t over medicated. Everything was normal. His response to this high BPM was to add a Beta-blocker. I have leary of taking it because I have read it will greatly affect my performance while running. I also get a quivering type feeling here and there through out the day in my heart. I get extremely flush almost purple in my face when running. I m wondering if there could something significantly more wrong than the thyroid affect as my GP has mentioned. I asked for a stress test and he said I didn t need one. I am 34 years old, slightly overweight still from post-partum. no other medical conditions, no history of any previous medical conditions other than Gestational Induced Hypertension and ecclampsia which clearly has resolved and Gestational Diabetes which also resolved.

doctor1 MD

I HAVE HAD HYPOTHYROIDISM FOR WHAT SEEMS LIKE FOREVER. I HAVE GONE TO MANY DIFFERENT DOCTORS AND ALL THEY DO IS GO BACK AND FORTH WITH THE DOSAGE OF SYNTHROID AND IN THE MEANTIME, I AM EXHAUSTED, MY JOINTS HURT, AT THE MOST RIDICULOUS TIMES-MY...

doctor1 MD

I am prediabetic; take fioricet for migraines (4 to 6 a day) and synthroid . Not overweight; female. Recently had a elevated GGT (248). Sonogram of the liver was good. All other liver functions were good. My diet is not as healthy as it should be....

doctor1 MD

azy and general I have been extremely tired not knowing why I am on 75 micrograms of Synthroid for my thyroid and Adderall for my concentration and lack of energy 25 mg of Adderall each day extended release but it does nothing at all unless I take...